Alert archive / Iowa / Flash Flood Watches in 2016

Flash Flood Watch 7, NWS Des Moines, IA

July 19, 201624 counties in Iowa

NWS Des Moines, IA issued this flash flood watch at Jul 19, 2016, 3:36 AM CDT for 24 counties in Iowa. It took effect at Jul 19, 2016, 11:00 AM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jul 19, 2016, 3:36 AM CDT (08:36 UTC)
In effect from
Jul 19, 2016, 11:00 AM CDT
Expired
Jul 20, 2016, 4:04 AM CDT
In force
17 hr
Issued by
NWS Des Moines, IA
Flood severity
None
All 24 counties

Appanoose County, IA, Boone County, IA, Calhoun County, IA, Cerro Gordo County, IA, Clarke County, IA, Dallas County, IA, Decatur County, IA, Greene County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Polk County, IA, Story County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA

The radar

The Des Moines radar (KDMX), 20 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.6 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2016-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2016-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1281 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1168 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.3
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted.

320 
WGUS63 KDMX 190836
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
336 AM CDT TUE JUL 19 2016

...HEAVY RAINFALL POSSIBLE TONIGHT...

.HEAVY RAINFALL IS POSSIBLE TONIGHT AS AN AREA OF THUNDERSTORMS IS
EXPECTED TO DEVELOP AND MOVE ACROSS NORTHERN IOWA. THIS AREA HAS
ALREADY RECEIVED HEAVY RAINFALL OVER THE PAST FEW DAYS WITH HIGH
SOIL MOISTURE FROM THE RECENT RAINFALL. THEREFORE THE ADDITIONAL
THREAT OF RAINFALL AND POTENTIALLY HEAVY RAINFALL COULD LEAD TO
FLASH FLOODING.

IAZ006-007-016-017-191645-
/O.NEW.KDMX.FF.A.0007.160720T0000Z-160720T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-
INCLUDING THE CITIES OF...FOREST CITY...LAKE MILLS...NORTHWOOD...
MANLY...GARNER...BRITT...KANAWHA...MASON CITY...CLEAR LAKE
336 AM CDT TUE JUL 19 2016

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL IOWA... 
  INCLUDING THE FOLLOWING AREAS...CERRO GORDO...HANCOCK... 
  WINNEBAGO AND WORTH. 

* FROM THIS EVENING THROUGH WEDNESDAY MORNING

* HIGH SOIL MOISTURE FROM RECENT HEAVY RAINFALL COMBINED WITH THE
  THREAT FOR ADDITIONAL HEAVY RAINFALL TONIGHT COULD LEAD TO FLASH
  FLOODING ACROSS THE WATCH AREA. 

* FLOODING MAY IMPACT TRAVEL AS ROADS BECOME COVERED WITH
  WATER...AND RISES ON LOCAL CREEKS AND STREAMS COULD CAUSE LOW
  AREAS NEAR CREEKS AND STREAMS TO BECOME IMPASSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MJB
6 follow-up statements
760 
WGUS63 KDMX 191537
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
1037 AM CDT TUE JUL 19 2016

...HEAVY RAINFALL POSSIBLE TODAY AND AGAIN TONIGHT...

.HEAVY RAINFALL IS ONGOING OVER CENTRAL IOWA WITH RENEWED CHANCES
OVER NORTHEAST IOWA TONIGHT. THIS IS IN ADDITION TO HEAVY
RAINFALL OVER THE PAST FEW DAYS LEADING TO HIGH SOIL MOISTURE.
THEREFORE ADDITIONAL HEAVY RAINFALL COULD LEAD TO FLASH FLOODING.

IAZ034>037-046>049-059>061-072>074-192345-
/O.EXB.KDMX.FF.A.0007.160719T1600Z-160720T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALHOUN-WEBSTER-HAMILTON-HARDIN-GREENE-BOONE-STORY-MARSHALL-
DALLAS-POLK-JASPER-MADISON-WARREN-MARION-
INCLUDING THE CITIES OF...ROCKWELL CITY...MANSON...LAKE CITY...
POMEROY...FORT DODGE...WEBSTER CITY...IOWA FALLS...ELDORA...
ACKLEY...JEFFERSON...BOONE...AMES...MARSHALLTOWN...PERRY...
WAUKEE...ADEL...DES MOINES...NEWTON...WINTERSET...EARLHAM...
INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE
1037 AM CDT TUE JUL 19 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL IOWA...SOUTH 
  CENTRAL IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING 
  AREAS...IN CENTRAL IOWA...BOONE...DALLAS...HAMILTON...HARDIN...
   JASPER...MARSHALL...POLK...STORY AND WEBSTER. IN SOUTH 
  CENTRAL IOWA...MADISON...MARION AND WARREN. IN WEST CENTRAL 
  IOWA... CALHOUN AND GREENE. 

* UNTIL 7 PM CDT THIS EVENING

* THUNDERSTORMS WITH VERY HEAVY RAINFALL ARE MOVING ACROSS CENTRAL
  IOWA THIS MORNING. RAINFALL AMOUNTS OF 2 TO 5 INCHES MAY OCCUR
  WITH RAINFALL RATES OF 2 TO 3 INCHES PER HOUR. THIS WOULD LEAD
  TO AREAS OF FLASH FLOODING AND SIGNIFICANT PONDING.

* FLOODING MAY IMPACT TRAVEL AS ROADS BECOME COVERED WITH 
  WATER...AND RISES ON LOCAL CREEKS AND STREAMS COULD CAUSE LOW 
  AREAS NEAR CREEKS AND STREAMS TO BECOME IMPASSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

IAZ006-007-016-017-192345-
/O.CON.KDMX.FF.A.0007.160720T0000Z-160720T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-
INCLUDING THE CITIES OF...FOREST CITY...LAKE MILLS...NORTHWOOD...
MANLY...GARNER...BRITT...KANAWHA...MASON CITY...CLEAR LAKE
1037 AM CDT TUE JUL 19 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH WEDNESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH CENTRAL IOWA...INCLUDING THE FOLLOWING 
  AREAS...CERRO GORDO...HANCOCK...WINNEBAGO AND WORTH. 

* FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING

* HIGH SOIL MOISTURE FROM RECENT HEAVY RAINFALL COMBINED WITH THE
  THREAT FOR ADDITIONAL HEAVY RAINFALL TODAY AND TONIGHT COULD
  LEAD TO FLASH FLOODING ACROSS THE WATCH AREA.

* FLOODING MAY IMPACT TRAVEL AS ROADS BECOME COVERED WITH 
  WATER...AND RISES ON LOCAL CREEKS AND STREAMS COULD CAUSE LOW 
  AREAS NEAR CREEKS AND STREAMS TO BECOME IMPASSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
499 
WGUS63 KDMX 191856
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
156 PM CDT TUE JUL 19 2016

...HEAVY RAINFALL POSSIBLE TODAY AND AGAIN TONIGHT...

.HEAVY RAINFALL IS ONGOING OVER CENTRAL AND SOUTH CENTRAL IOWA
WITH RENEWED CHANCES OVER NORTHEAST IOWA TONIGHT. THIS IS IN
ADDITION TO HEAVY RAINFALL OVER THE PAST FEW DAYS LEADING TO HIGH
SOIL MOISTURE. THEREFORE ADDITIONAL HEAVY RAINFALL COULD LEAD TO
FLASH FLOODING.

IAZ034>037-046>049-192000-
/O.CAN.KDMX.FF.A.0007.000000T0000Z-160720T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALHOUN-WEBSTER-HAMILTON-HARDIN-GREENE-BOONE-STORY-MARSHALL-
INCLUDING THE CITIES OF...ROCKWELL CITY...MANSON...LAKE CITY...
POMEROY...FORT DODGE...WEBSTER CITY...IOWA FALLS...ELDORA...
ACKLEY...JEFFERSON...BOONE...AMES...MARSHALLTOWN
156 PM CDT TUE JUL 19 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA AND WEST
CENTRAL IOWA HAS BEEN CANCELLED AS THE THREAT FOR ADDITIONAL HEAVY
RAINFALL HAS ENDED. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR
PORTIONS OF WEBSTER...CALHOUN...HUMBOLDT AND POCAHONTAS UNTIL 415
PM.

$$

IAZ083>085-094>096-200000-
/O.EXA.KDMX.FF.A.0007.000000T0000Z-160720T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARKE-LUCAS-MONROE-DECATUR-WAYNE-APPANOOSE-
INCLUDING THE CITIES OF...OSCEOLA...CHARITON...ALBIA...LAMONI...
LEON...CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE
156 PM CDT TUE JUL 19 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTH CENTRAL IOWA...
   INCLUDING THE FOLLOWING AREAS...APPANOOSE...CLARKE...
  DECATUR... LUCAS...MONROE AND WAYNE. 

* UNTIL 7 PM CDT THIS EVENING

* THUNDERSTORMS WITH VERY HEAVY RAINFALL ARE MOVING ACROSS CENTRAL
  AND SOUTH CENTRAL IOWA EARLY THIS AFTERNOON. RAINFALL AMOUNTS
  OF 2 TO 5 INCHES MAY OCCUR WITH RAINFALL RATES OF 2 TO 3 INCHES
  PER HOUR. THIS WOULD LEAD TO AREAS OF FLASH FLOODING AND
  SIGNIFICANT PONDING.

* FLOODING MAY IMPACT TRAVEL AS ROADS BECOME COVERED WITH 
  WATER...AND RISES ON LOCAL CREEKS AND STREAMS COULD CAUSE LOW 
  AREAS NEAR CREEKS AND STREAMS TO BECOME IMPASSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

IAZ059>061-072>074-200000-
/O.CON.KDMX.FF.A.0007.000000T0000Z-160720T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS-POLK-JASPER-MADISON-WARREN-MARION-
INCLUDING THE CITIES OF...PERRY...WAUKEE...ADEL...DES MOINES...
NEWTON...WINTERSET...EARLHAM...INDIANOLA...NORWALK...CARLISLE...
PELLA...KNOXVILLE
156 PM CDT TUE JUL 19 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA AND SOUTH CENTRAL IOWA...INCLUDING 
  THE FOLLOWING AREAS...IN CENTRAL IOWA...DALLAS...JASPER AND 
  POLK. IN SOUTH CENTRAL IOWA...MADISON...MARION AND WARREN. 

* UNTIL 7 PM CDT THIS EVENING

* THUNDERSTORMS WITH VERY HEAVY RAINFALL ARE MOVING ACROSS CENTRAL
  IOWA EARLY THIS AFTERNOON BUT ARE GRADUALLY ENDING ACROSS THE
  NORTHWEST PORTION OF THE WATCH AREA. RAINFALL AMOUNTS OF 2 TO 5
  INCHES MAY OCCUR WITH RAINFALL RATES OF 2 TO 3 INCHES PER HOUR.
  THIS WOULD LEAD TO AREAS OF FLASH FLOODING AND SIGNIFICANT
  PONDING.

* FLOODING MAY IMPACT TRAVEL AS ROADS BECOME COVERED WITH 
  WATER...AND RISES ON LOCAL CREEKS AND STREAMS COULD CAUSE LOW 
  AREAS NEAR CREEKS AND STREAMS TO BECOME IMPASSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

IAZ006-007-016-017-200300-
/O.CON.KDMX.FF.A.0007.160720T0000Z-160720T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-
INCLUDING THE CITIES OF...FOREST CITY...LAKE MILLS...NORTHWOOD...
MANLY...GARNER...BRITT...KANAWHA...MASON CITY...CLEAR LAKE
156 PM CDT TUE JUL 19 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH WEDNESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH CENTRAL IOWA...INCLUDING THE FOLLOWING 
  AREAS...CERRO GORDO...HANCOCK...WINNEBAGO AND WORTH. 

* FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING

* HIGH SOIL MOISTURE FROM RECENT HEAVY RAINFALL COMBINED WITH 
  THE THREAT FOR ADDITIONAL HEAVY RAINFALL TODAY AND TONIGHT 
  COULD LEAD TO FLASH FLOODING ACROSS THE WATCH AREA. 

* FLOODING MAY IMPACT TRAVEL AS ROADS BECOME COVERED WITH 
  WATER...AND RISES ON LOCAL CREEKS AND STREAMS COULD CAUSE LOW 
  AREAS NEAR CREEKS AND STREAMS TO BECOME IMPASSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
349 
WGUS63 KDMX 192119
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
419 PM CDT TUE JUL 19 2016

...HEAVY RAINFALL POSSIBLE THIS AFTERNOON AND AGAIN TONIGHT...

.HEAVY RAINFALL IS GRADUALLY ENDING OVER SOUTH CENTRAL IOWA WITH
RENEWED CHANCES POSSIBLE OVER NORTHEAST IOWA LATER TONIGHT. THIS
IS IN ADDITION TO HEAVY RAINFALL OVER THE PAST FEW DAYS LEADING TO
HIGH SOIL MOISTURE. THEREFORE ADDITIONAL HEAVY RAINFALL COULD LEAD
TO FLASH FLOODING.

IAZ059>061-192230-
/O.CAN.KDMX.FF.A.0007.000000T0000Z-160720T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS-POLK-JASPER-
INCLUDING THE CITIES OF...PERRY...WAUKEE...ADEL...DES MOINES...
NEWTON
419 PM CDT TUE JUL 19 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL IOWA HAS BEEN
CANCELLED WITH THE POTENTIAL FOR ADDITIONAL HEAVY RAIN ENDING. A
FLASH FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF POLK AND
DALLAS COUNTIES THROUGH 730 PM.

$$

IAZ072>074-083>085-094>096-200000-
/O.CON.KDMX.FF.A.0007.000000T0000Z-160720T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON-WARREN-MARION-CLARKE-LUCAS-MONROE-DECATUR-WAYNE-APPANOOSE-
INCLUDING THE CITIES OF...WINTERSET...EARLHAM...INDIANOLA...
NORWALK...CARLISLE...PELLA...KNOXVILLE...OSCEOLA...CHARITON...
ALBIA...LAMONI...LEON...CORYDON...SEYMOUR...ALLERTON...HUMESTON...
CENTERVILLE
419 PM CDT TUE JUL 19 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL IOWA...INCLUDING THE FOLLOWING 
  AREAS...APPANOOSE...CLARKE...DECATUR...LUCAS...MADISON... 
  MARION...MONROE...WARREN AND WAYNE. 

* UNTIL 7 PM CDT THIS EVENING

* THUNDERSTORMS WITH VERY HEAVY RAINFALL ARE MOVING ACROSS THE
  AREA THOUGH RAINFALL RATES ARE BEGINNING TO DIMINISH. THESE
  STORMS ARE EXPECTED TO MOVE OUT OF THE AREA THROUGH 6 PM. TOTAL
  RAINFALL AMOUNTS OF 2 TO 5 INCHES MAY OCCUR. THIS WOULD LEAD TO
  AREAS OF FLASH FLOODING AND SIGNIFICANT PONDING.

* FLOODING MAY IMPACT TRAVEL AS ROADS BECOME COVERED WITH 
  WATER...AND RISES ON LOCAL CREEKS AND STREAMS COULD CAUSE LOW 
  AREAS NEAR CREEKS AND STREAMS TO BECOME IMPASSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

IAZ006-007-016-017-200530-
/O.CON.KDMX.FF.A.0007.160720T0000Z-160720T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-
INCLUDING THE CITIES OF...FOREST CITY...LAKE MILLS...NORTHWOOD...
MANLY...GARNER...BRITT...KANAWHA...MASON CITY...CLEAR LAKE
419 PM CDT TUE JUL 19 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH CENTRAL IOWA...INCLUDING THE FOLLOWING 
  AREAS...CERRO GORDO...HANCOCK...WINNEBAGO AND WORTH. 

* THROUGH WEDNESDAY MORNING

* HIGH SOIL MOISTURE FROM RECENT HEAVY RAINFALL COMBINED WITH THE
  THREAT FOR ADDITIONAL HEAVY RAINFALL TONIGHT COULD LEAD TO
  FLASH FLOODING ACROSS THE WATCH AREA.

* FLOODING MAY IMPACT TRAVEL AS ROADS BECOME COVERED WITH 
  WATER...AND RISES ON LOCAL CREEKS AND STREAMS COULD CAUSE LOW 
  AREAS NEAR CREEKS AND STREAMS TO BECOME IMPASSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
187 
WGUS63 KDMX 200032
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
732 PM CDT TUE JUL 19 2016

...HEAVY RAINFALL POSSIBLE THIS AFTERNOON AND AGAIN TONIGHT...

.RENEWED CHANCES OF RAIN IS POSSIBLE OVER NORTHEAST IOWA LATER
TONIGHT. THIS IS IN ADDITION TO HEAVY RAINFALL OVER THE PAST FEW
DAYS LEADING TO HIGH SOIL MOISTURE. THEREFORE ADDITIONAL HEAVY
RAINFALL COULD LEAD TO FLASH FLOODING.

IAZ006-007-016-017-201400-
/O.CON.KDMX.FF.A.0007.000000T0000Z-160720T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-
INCLUDING THE CITIES OF...FOREST CITY...LAKE MILLS...NORTHWOOD...
MANLY...GARNER...BRITT...KANAWHA...MASON CITY...CLEAR LAKE
732 PM CDT TUE JUL 19 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH CENTRAL IOWA...INCLUDING THE FOLLOWING 
  AREAS...CERRO GORDO...HANCOCK...WINNEBAGO AND WORTH. 

* THROUGH WEDNESDAY MORNING

* HIGH SOIL MOISTURE FROM RECENT HEAVY RAINFALL COMBINED WITH 
  THE THREAT FOR ADDITIONAL HEAVY RAINFALL TONIGHT COULD LEAD TO 
  FLASH FLOODING ACROSS THE WATCH AREA. 

* FLOODING MAY IMPACT TRAVEL AS ROADS BECOME COVERED WITH 
  WATER...AND RISES ON LOCAL CREEKS AND STREAMS COULD CAUSE LOW 
  AREAS NEAR CREEKS AND STREAMS TO BECOME IMPASSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
643 
WGUS63 KDMX 200319
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
1019 PM CDT TUE JUL 19 2016

...HEAVY RAINFALL POSSIBLE OVERNIGHT...

.THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE STILL POSSIBLE
OVER NORTHEAST IOWA OVERNIGHT. PREVIOUS HEAVY RAINFALL OVER THE
PAST FEW DAYS HAS RESULTED TO HIGH SOIL MOISTURE. ANY ADDITIONAL
HEAVY RAINFALL COULD LEAD TO FLASH FLOODING.

IAZ006-007-016-017-201130-
/O.CON.KDMX.FF.A.0007.000000T0000Z-160720T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-
INCLUDING THE CITIES OF...FOREST CITY...LAKE MILLS...NORTHWOOD...
MANLY...GARNER...BRITT...KANAWHA...MASON CITY...CLEAR LAKE
1019 PM CDT TUE JUL 19 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT
WEDNESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH CENTRAL IOWA...INCLUDING THE FOLLOWING 
  AREAS...CERRO GORDO...HANCOCK...WINNEBAGO AND WORTH. 

* UNTIL 10 AM CDT WEDNESDAY

* HIGH SOIL MOISTURE FROM RECENT HEAVY RAINFALL COMBINED WITH THE
  A CHANCE FOR ADDITIONAL HEAVY RAINFALL TONIGHT COULD LEAD TO
  FLASH FLOODING ACROSS THE WATCH AREA.

* FLOODING MAY IMPACT TRAVEL AS ROADS BECOME COVERED WITH 
  WATER...AND RISES ON LOCAL CREEKS AND STREAMS COULD CAUSE LOW 
  AREAS NEAR CREEKS AND STREAMS TO BECOME IMPASSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

REV
794 
WGUS63 KDMX 200904
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
404 AM CDT WED JUL 20 2016

...WIDESPREAD HEAVY RAIN THREAT DIMINISHES...

.THUNDERSTORM CHANCES STILL EXIST OVER NORTHEAST IOWA TODAY...BUT THE
COVERAGE AND DURATION TO CAUSE ANY FLASH FLOODING HAS DECREASED.

IAZ006-007-016-017-201015-
/O.CAN.KDMX.FF.A.0007.000000T0000Z-160720T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-
INCLUDING THE CITIES OF...FOREST CITY...LAKE MILLS...NORTHWOOD...
MANLY...GARNER...BRITT...KANAWHA...MASON CITY...CLEAR LAKE
404 AM CDT WED JUL 20 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL IOWA HAS
BEEN CANCELLED. THERE IS STILL A CHANCE FOR ISOLATED TO SCATTERED
THUNDERSTORMS THIS MORNING...BUT THE DURATION AND WIDESPREAD
COVERAGE REMAIN MINIMAL. THEREFORE...THE FLASH FLOOD WATCH HAS
BEEN CANCELLED.

$$

PODRAZIK

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Jul 18, 11:49 PM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jul 18, 11:49 PM CDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1149 PM CDT Mon Jul 18 2016

...06z Aviation Update...

.SHORT TERM.../Tonight through Tuesday Night/
Issued at 349 PM CDT Mon Jul 18 2016

The upper level ridge will continue to build north through the
Western Plains tonight then expand east through Iowa Tuesday and
Tuesday night. As this occurs the focus for thunderstorms will shift
northeast as a capping layer overruns the region. The band of
showers and isolated thunderstorms over far Southern Iowa are
gradually diminishing with that area beginning to stabilize a bit.
Broad area of shallow cumulus has developed over West Central Iowa
and into Nebraska. Proximity soundings show this area remains a bit
capped aloft. The lack of strong forcing and mid level stability
should keep the area dry through much of the evening. The best
chance for thunderstorm initiation should be across Nebraska
overnight as a short wave lifts into the area in addition to an
increasing low level jet. This activity should begin to approach
Western Iowa late tonight and into Tuesday. Possible this activity
lingers much of the day while the area of focus gradually shifts
northeast. Heavy rainfall will remain a threat with deep warm cloud
depths and PWAT values of 1.75 to 2 inches. Not planning Flash Flood
headlines at this time due to overall uncertainty of evolution of
potential MCS during this period. There will also be an attendant
large hail and damaging wind threat.

The warmer air will lift into Iowa Tuesday night with thunderstorms
possibly lingering over Northeast Iowa. High temperatures Tuesday
will be conditional on how long clouds and precipitation remain.
Increasing dewpoints Tuesday night will help hold lows in the low to
mid 70s and will be the transition to the much warmer and more humid
conditions for mid to late week.

.LONG TERM.../Wednesday through Monday/
Issued at 349 PM CDT Mon Jul 18 2016

Main Impact:  Excessive Heat
Confidence:  High to Very High

Main focus for Wednesday into the weekend will be the high potential
for excessive heat. Models have consistently shown a large high
directly over the heart of the country beginning on Wednesday and
lasting into the weekend (at least). CIPS analog are comparing this
event to 13-14 July 1995 and 18-19 July 2011, where we had record
dewpoint values in SD/MN/ND.

As of now dewpoint values are progged to be well into the mid 70s.
It will be notable to see how much moisture/rain the Tuesday system
brings to our area.  If rainfall amounts start exceeding the half an
inch range, this added moisture would likely act to nudge
dewpoint values up slightly.

The models have been depicting the synoptic setup for this heat
event the past couple of days. 850 mb temperatures look to be well
stuck into the +25C to +29C range, which is a solid +2 to +3 std
dev. With the high to our southeast, moisture will remain locked in
place through the weekend. This will also serve to keep min temps up
overnight, which will also have an adverse public impact.

For precipitation and this weekend, models are trying to bring some
sort of a boundary/shortwave through on Saturday into Sunday, but
confidence is not terribly high at this time. Thus, have bumped up
temperatures vs guidance as a nod to persistence. Future shifts will
need to entertain the possibility of a heat advisory Saturday into
at least Sunday for our area.

&&

.AVIATION.../For the 06Z TAFS through 06Z Tuesday night/
Issued at 1143 PM CDT Mon Jul 18 2016

Main concern is timing of showers/storms moving into TAF sites
late overnight and through the morning hours. Guidance continues
to slow down progression, unlikely before 12z at any sites now.
Currently, low VFR cigs already building into northwest Iowa,
leaving concern for MVFR conditions prior to showers/storms,
though mentions have been left out as indications are to stay just
inside of VFR.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Watch from Wednesday morning through Friday
evening for Adair-Adams-Appanoose-Audubon-Black Hawk-Boone-
Bremer-Butler-Calhoun-Carroll-Cass-Cerro Gordo-Clarke-Crawford-
Dallas-Davis-Decatur-Emmet-Franklin-Greene-Grundy-Guthrie-
Hamilton-Hancock-Hardin-Humboldt-Jasper-Kossuth-Lucas-Madison-
Mahaska-Marion-Marshall-Monroe-Palo Alto-Pocahontas-Polk-
Poweshiek-Ringgold-Sac-Story-Tama-Taylor-Union-Wapello-Warren-
Wayne-Webster-Winnebago-Worth-Wright.

&&

SHORT TERM...Donavon
LONG TERM...Kotenberg
AVIATION...Curtis
Hazardous weather outlook, Jul 18, 3:59 PM CDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
359 PM CDT MON JUL 18 2016

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-192100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
359 PM CDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. AN ISOLATED SEVERE STORM
WITH DAMAGING WINDS AND LARGE HAIL MAY OCCUR. IN ADDITION LOCALLY
HEAVY RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS REMAIN POSSIBLE TUESDAY ACROSS THE ENTIRE AREA AND
THE FAR NORTHEAST TUESDAY NIGHT. ISOLATED SEVERE STORMS AND
LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE.

A EXCESSIVE HEAT WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME HOWEVER
RAINFALL REPORTS ARE ENCOURAGED.

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:37 AM CDTSpecial Weather StatementDMXCalhoun, Humboldt, Pocahontas, Webster53 min
Jul 19, 10:14 AM CDTFlash Flood WarningDMXCalhoun, Humboldt, Pocahontas, Webster6 hr
Jul 19, 11:39 AM CDTSevere Thunderstorm WarningDMXAudubon, Cass51 min
Jul 19, 12:20 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Audubon, Cass, Guthrie40 min
Jul 19, 12:36 PM CDTFlash Flood WarningDMXDallas, Madison, Polk, Warren6 hr
Jul 19, 1:01 PM CDTSpecial Weather StatementDMXMadison, Union59 min
Jul 19, 1:10 PM CDTSpecial Weather StatementDMXLucas, Mahaska, Marion, Monroe, Wapello, Warren50 min
Jul 19, 1:34 PM CDTFlash Flood WarningDMXMadison, Mahaska, Marion, Warren6 hr
Jul 19, 1:48 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Ringgold, Union, Warren and 1 more42 min
Jul 19, 1:55 PM CDTRiver Flood WarningDMXDallas, Polk29 hr
Jul 19, 2:07 PM CDTRiver Flood WarningDMXBlack Hawk4 days
Jul 19, 2:08 PM CDTTornado WarningDMXLucas, Monroe52 min
Jul 19, 2:11 PM CDTSevere Thunderstorm WarningDMXAppanoose, Clarke, Decatur, Lucas, Monroe, Wayne49 min
Jul 19, 2:46 PM CDTRiver Flood WarningDMXPolk28 hr
Jul 19, 2:57 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Lucas, Monroe, Wayne33 min
Jul 19, 2:59 PM CDTFlash Flood WarningDMXAppanoose, Decatur, Lucas, Monroe, Wayne6 hr
Jul 19, 3:11 PM CDTTornado Warning Tornado observedDMXMonroe34 min
Jul 19, 3:21 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Monroe, Wapello39 min
Jul 19, 4:24 PM CDTExcessive Heat WatchDMXAdair, Adams, Appanoose, Boone, Clarke, Dallas and 17 more12 hr
Jul 19, 4:24 PM CDTExcessive Heat WarningDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more4 days

Nearby

Flash Flood Watches in Iowa, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.